Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 68, NWS Jackson, MS

September 3, 2011Jones County, Mississippi

NWS Jackson, MS issued this river flood warning at Sep 3, 2011, 9:33 AM CDT for Jones County, Mississippi. It took effect at Sep 7, 2011, 5:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 9:33 AM CDT (14:33 UTC)
In effect from
Sep 7, 2011, 5:00 AM CDT
Expired
Sep 5, 2011, 10:59 AM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tallahala Creek at Laurel (LURM6).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
16.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WGUS44 KJAN 031433
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
933 AM CDT SAT SEP 3 2011


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
   FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 


  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY


SYNOPSIS...

RAINFALL FROM 7 TO 8 INCHES IS FORECAST IN THE NEXT 48 HOURS ACROSS
PORTIONS OF SOUTH MISSISSIPPI. DRY CONDITIONS WILL ALLOW
MUCH OF THE EARLY RAINFALL TO SOAK INTO THE SOILS. THE TALLAHALA
CREEK WILL APPROACH FLOOD STAGE DUE TO THE CURRENT RAINFALL 
FORECAST. THERE IS AN ADDITIONAL 3 TO 4 INCHES BEYOND THE
48 HOUR PERIOD POSSIBLE. THIS COULD CAUSE THE CREEK TO
GO BEYOND FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC067-042033-
/O.NEW.KJAN.FL.W.0068.110907T0000Z-110908T0300Z/
/LURM6.1.ER.110907T0000Z.110907T0000Z.110907T1200Z.NO/
933 AM CDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TALLAHALA CREEK AT LAUREL
* FROM TUESDAY EVENING TO WEDNESDAY EVENING.
* AT 8:45 AM SATURDAY THE STAGE WAS -0.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TUESDAY EVENING.
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS 
  BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
* IMPACT...AT 11.0 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13  -0.7 SAT 09 AM   0.5  12.2  12.1  13.0 07 AM 09/07

$$
4 follow-up statements
093 
WGUS84 KJAN 040127
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
827 PM CDT SAT SEP 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC067-050727-
/O.EXT.KJAN.FL.W.0068.110907T0600Z-110908T0300Z/
/LURM6.1.ER.110907T0600Z.110907T0600Z.110907T1200Z.NO/
827 PM CDT SAT SEP 3 2011


THE FLOOD WARNING CONTINUES FOR
  THE TALLAHALA CREEK AT LAUREL
* FROM LATE TUESDAY NIGHT TO WEDNESDAY EVENING.
* AT 7:45 PM SATURDAY THE STAGE WAS -0.4 FEET AND RISING. 
* FLOOD STAGE IS 13 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE ON WEDNESDAY.
* IMPACT...AT 11 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13  -0.4 SAT  8 PM   1.7  10.5  12.5  13.0  7 AM  WED

$$

DL
668 
WGUS84 KJAN 041513
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1013 AM CDT SUN SEP 4 2011


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 


SYNOPSIS...

RIVER FORECAST MODELS ARE USING 48 HOURS OF PREDICTED RAINFALL TO
PRODUCE TODAYS RIVER FORECASTS. WEATHER MODELS ARE IN AGREEMENT THAT
A HEAVY BAND OF RAINFALL WILL SET UP LATER THIS EVENING FROM
NORTHEAST LOUISIANA TO VICKSBURG MISSISSIPPI TO COLUMBUS MISSISSIPPI.
RAINFALL TOTALS FROM 5 TO 10 INCHES ARE POSSIBLE ACROSS THIS AREA.
HEAVY RAINFALL HAS OCCURRED ACROSS SOUTH MISSISSIPPI WHERE RAINFALL
TOTALS HAVE RANGED FROM 3 TO 5 INCHES UP UNTIL 7AM THIS MORNING. HEAVY
RAINFALL IS STILL OCCURRING ACROSS THE SOUTH AND SOUTHEAST PORTIONS
OF MISSISSIPPI. ANOTHER 5 TO 7 INCHES OF RAINFALL IS POSSIBLE OVER THIS
REGION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC067-052113-
/O.EXT.KJAN.FL.W.0068.110907T0730Z-110909T1612Z/
/LURM6.1.ER.110907T0730Z.110908T0000Z.110909T0112Z.NO/
1013 AM CDT SUN SEP 4 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE TALLAHALA CREEK AT LAUREL
* FROM LATE TUESDAY NIGHT TO FRIDAY MORNING.
* AT  9:45 AM SUNDAY THE STAGE WAS -0.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY
  MORNING AND WILL CONTINUE TO RISE TO NEAR 14.5 FEET BY WEDNESDAY 
  EVENING. 
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS 
  BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
* IMPACT...AT 11.0 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13  -0.5 SUN 10 AM   2.1   7.7  13.6  14.5 07 PM 09/07

$$
717 
WGUS84 KJAN 050102
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
802 PM CDT SUN SEP 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC067-060702-
/O.EXT.KJAN.FL.W.0068.110907T1000Z-110909T0500Z/
/LURM6.1.ER.110907T1000Z.110908T0000Z.110908T1400Z.NO/
802 PM CDT SUN SEP 4 2011


THE FLOOD WARNING CONTINUES FOR
  THE TALLAHALA CREEK AT LAUREL
* FROM LATE TUESDAY NIGHT TO LATE THURSDAY NIGHT.
* AT  7:45 PM SUNDAY THE STAGE WAS 0.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET. 
* FORECAST...TALLAHALA CREEK WILL RISE TO ABOVE FLOOD STAGE ON
  WEDNESDAY MORNING AND WILL CONTINUE RISING TO A CREST NEAR 14.5 FEET
  BY WEDNESDAY EVENING.
* IMPACT...AT 13 FEET...AGRICULTURAL AND LOWLAND FLOODING IS 
  BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
* IMPACT...AT 11 FEET...WATER BEGINS TO OVERFLOW BANKS.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   0.3 SUN  8 PM   3.8   9.3  13.3  14.5  7 PM  WED

$$

DL
162 
WGUS84 KJAN 051559
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1059 AM CDT MON SEP 5 2011


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER 
   IN MISSISSIPPI...

 
  TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC067-051629-
/O.CAN.KJAN.FL.W.0068.000000T0000Z-110909T0500Z/
/LURM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1059 AM CDT MON SEP 5 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TALLAHALA CREEK AT LAUREL.
* AT 10:45 AM MONDAY THE STAGE WAS 2.8 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.4 FEET 
  WEDNESDAY EVENING.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

TALLAHALA CREEK
LAUREL         13   2.8 MON 11 AM   3.6   8.9   9.7    10.4 09/07          

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 3, 4:29 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Sep 3, 4:29 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CDT SAT SEP 3 2011

...TROPICAL STORM LEE TO BRING TORRENTIAL RAINFALL TO THE ARKLAMISS
SPREADING SOUTH TO NORTH THROUGH LABOR DAY HOLIDAY...

.DISCUSSION...(TODAY THROUGH SUNDAY NIGHT)...

STILL HOLDING DRY FOR HIGHWAY 82 CORRIDOR MOST OF TODAY AS PWATS OF 2
INCHES SPREADING INTO I-20 AXIS WITH STEADY RAIN SHIELD NOT FAR
BEHIND. LATEST SATELLITE TPW SHOW 2.5-2.7 INCH AIR CREEPING INLAND
THROUGH I-10 ON THE ERN SIDE OF TS LEE POSITIONED OFFSHORE DUE S OF
KLFT. SO FAR RAINS IN OUR SRN TIER OF COUNTIES GENERALLY ONE QUARTER
INCH OR LESS BUT THESE VALUES WILL BE RAMPING UP AND FFA IN EFFECT
LOOKS GOOD FOR TODAY. WILL EXTEND/EXPAND FFA TONIGHT THROUGH SUNDAY
NIGHT ACROSS CENTRAL MS AND NERN LA...WITH EVENTUAL EXPANSION TO MOST
OF THE CWFA EXPECTED IN FUTURE FORECASTS.

WILL GO WITH OVERALL GFS TIMING OF THE RAIN SHIELD ACROSS THE
AREA...WHILE MORE OF THE NAM12 BACKGROUND WIND FIELDS IN CONJUNCTION
WITH THE REQUIRED TCM WIND TOOL. WE MAY END UP NEEDING A TS WARNING
OVER OUR SRN COUNTIES SUNDAY OR SUNDAY NIGHT HOWEVER CURRENT WIND
GRIDS HAVE SUSTAINED 30KTS WITH GUSTS TO 40KTS THROUGH THE HIGHWAY
84 CORRIDOR. WE SHOULD BE ABLE TO MAKE A CALL ON THIS LATER TODAY
HOPEFULLY.  EITHER WAY ALL OF THE MODELS HAVE BANDS OF GUSTY RAIN
MOVING ACROSS THE AREA BY TONIGHT LASTING RIGHT THROUGH SUNDAY NIGHT
AS THE SLOW MOVEMENT OF LEE WILL PRODUCE SOME IMPRESSIVE 10 TO 15
INCH RAINS FOR PORTIONS OF SERN MS AND... WIDESPREAD 5-10 INCHES
MOST OTHER LOCATIONS. ANOTHER CONCERN OVER THE SOUTHERN COUNTIES
LATE TONIGHT THROUGH SUNDAY WILL BE THE PRESENCE OF INCREASING BANDS
OF LOW LEVEL SHEAR WITH ANY STRONG CONVECTION AND THE FORMATION OF
BRIEF TORNADOES IN ANY DISCRETE CELLS. AN AXIS OF 200M*M/S*S 0-1KM
HELICITIES AND 300 0-3KM VALUES LIFTS ACROSS THESE AREAS AS A DRY
SLOT ATTEMPTS TO WRAP INTO THE LEE CIRCULATION. WILL KEEP MENTION OF
TORNADOES IN THE HWOJAN AS IS.

STUCK PRETTY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE SHORT TERM
BUT DID RAISE POPS ABOVE GUIDANCE SUNDAY AND SUNDAY NIGHT IN SOME
LOCATIONS. /40/

.LONG TERM...(MONDAY THROUGH FRIDAY)...

FOCUS IN THE EXTENDED PORTION OF THE FORECAST REMAINS ON TROPICAL
STORM LEE AND ITS EVOLUTION THROUGH THE FIRST PART OF THE WEEK.
LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER HAS LEE CENTERED
IN VICINITY OF MCCOMB, MS EARLY LABOR DAY MORNING. DEEP MOISTURE
ASSOCIATED WITH THE CYCLONE WILL ALLOW WIDESPREAD RAINS TO CONTINUE
ACROSS THE ARKLAMISS...ALONG WITH THE POSSIBILITY OF A FEW ISOLATED
RUMBLES OF THUNDER. BY FAR THE BIGGEST RISK FOR LABOR DAY WILL
CONTINUE TO BE THE HEAVY RAIN POTENTIAL...WITH ALL THE MODELS
INDICATING AN AXIS OF VERY HEAVY RAIN SETTING UP EITHER ALONG OR JUST
SOUTHEAST OF THE NATCHEZ TRACE PKWY DURING THE DAY. JUST WHERE THE
HEAVIEST BAND OF PRECIP SETS UP WILL BE INFLUENCED BY THE TIMING OF A
COLD FRONT SWINGING INTO THE REGION FROM THE NW...THAT EVENTUALLY
BECOMES WRAPPED UP IN LEE EITHER LATE MONDAY OR EARLY TUESDAY.
REGARDLESS...DEEP MOISTURE ASSOCIATED WITH THE CYCLONE WILL STILL BE
IN PLACE ACROSS MOST OF THE REGION. THE FLASH FLOOD WATCH WILL LIKELY
NEED TO BE EXTENDED INTO MONDAY AS A RESULT...AND MAY VERY WELL NEED
TO BE EXPANDED NORTHWARD DEPENDING UPON WHERE THE FOCUS FOR THE
HEAVY RAIN SETS UP.

IN ADDITION TO THE HEAVY RAIN...THE RISK OF TORNADOES WILL NEED TO
BE MONITORED ON MONDAY...PRIMARILY OVER SOUTHEASTERN/EASTERN MS IN
VICINITY OF THE SURFACE LOW WHERE 0-1KM SHEAR VALUES MAY EXCEED 25KTS
AS THE SURFACE LOW TRACKS NE. THIS POTENTIAL WILL CONTINUE TO BE
MENTIONED IN THE HWO. SURFACE WIND SPEEDS WILL CONTINUE TO BE STRONG
MONDAY INTO MONDAY NIGHT...AND CONSIDERING HOW MOIST THE SOILS WILL
BE THE RISK OF SHALLOW ROOTED TREES SUCCUMBING TO THE WIND WILL BE
ENHANCED.

MONDAY NIGHT THE BEST CHANCE FOR ANY LINGERING HEAVY RAIN SHOULD BE
CONFINED EAST OF I-55...GRADUALLY TAPERING OFF FROM WEST TO EAST
THROUGH THE NIGHT. JUST HOW QUICKLY THE RAIN COMES TO AN END LATE
MONDAY NIGHT INTO TUESDAY WILL BE DEPENDENT ON THE SPEED THE
REMNANTS OF LEE MOVE OFF TO THE NE...AND HOW QUICKLY THE DRIER AIR
BEHIND THE FRONT SWEEPS ACROSS THE ARKLAMISS. THIS IS STILL A BIT
UNCERTAIN GIVEN THE OVERALL FLOW PATTERN ACROSS THE CONUS HEADING
INTO MIDWEEK...STAY TUNED.

COOLER AIR BEHIND THE FRONT WILL FILTER ACROSS THE REGION WED-FRI.
HIGHS FOR THE LATTER HALF OF THE WEEK WILL ONLY CLIMB INTO THE UPPER
70S TO LOW 80S OFFERING A WELCOME BREAK FROM THE HEAT THIS SUMMER.

RELATIVELY FEW CHANGES WERE MADE TO THE GFS MOS TEMPS NEXT WEEK. I
DID DECREASE HIGHS ACROSS SOUTHEASTERN ZONES ON MONDAY TO ACCOUNT
FOR THE WIDESPREAD RAIN AND CLOUD COVER EXPECTED. NO OTHER
SIGNIFICANT CHANGES WERE MADE. /BK/

&&

.AVIATION...

IFR CEILINGS WILL BE SLOWLY LOWERING FROM S TO N THROUGH NEXT 24
HOURS. RAINBANDS STARTING TO SPREAD NWWD AROUND LEE CIRCULATION WILL
PRODUCE MVFR VSBYS FOR THE MOST PART AT OUR TAF LOCATIONS BY 21Z-03Z
WITH CEILINGS LOWERING TO MVFR OVERNIGHT. WINDS WILL REMAIN ELY
8-15KTS WITH SOME HIGHER GUSTS THROUGH THIS MORNING BEFORE RAMPING
UPWARD 15-25KTS AROUND MIDDAY. LOOK FOR IFR CONDITIONS FOR OUR
SRN/CENTRAL TAF SITES TO BE PREVALENT SUNDAY THROUGH SUNDAY NIGHT
WITH LEE EDGING INLAND OVER SERN LA. LLWS AND GREATER TURBULENCE WILL
ALSO BE INCREASING DURING THIS TIME FRAME. /40/

&&

.HYDROLOGY...

WIDESPREAD 5 TO 10 INCH RAINS LIKELY INTO TUESDAY BEFORE COMPLETELY
TAPERING OFF. EXPECT 10-15 INCHES OF TOTAL RAINFALL WILL BE COMMON
OVER SERN MS BY TUESDAY MORNING...WITH THE GREATEST RISK FOR ANY
LOCATION EXCEEDING 15 ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR...HPC BELIEVES AN ISOLATED 20 INCH AMOUNT IS POSSIBLE. MINOR
TO MODERATE RIVER FLOODING COULD DEVELOP WHERE THE HEAVIEST RAINFALL
OCCURS AND A FLOOD POTENTIAL OUTLOOK WILL BE UPDATED LATER TODAY.
/40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  71  83  73 /  81  92  97  90
MERIDIAN      86  71  84  73 /  62  97  97  90
VICKSBURG     85  74  83  71 /  84  91  96  90
HATTIESBURG   83  74  86  76 /  89  98  99  90
NATCHEZ       83  73  83  71 /  84  98  99  90
GREENVILLE    90  72  84  65 /  48  68  90  79
GREENWOOD     92  72  83  69 /  44  73  90  89

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MSZ053>055-059>066-
     072>074.

     FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     MSZ040>052-056>058.

LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ023>026.

     FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     LAZ007>009-015-016.

AR...NONE.
&&

40/BK
Hazardous weather outlook, Sep 3, 6:37 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
637 AM CDT SAT SEP 3 2011

LAZ023>026-MSZ053>055-059>066-072>074-041145-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
637 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND PORTIONS
OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

PERSISTENT HEAVY RAINS WILL BE INCREASING THROUGH AT LEAST LABOR DAY
ON MONDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT BUT
WILL LIKELY BE EXTENDED FURTHER. RAINFALL ACCUMULATIONS THROUGH EARLY
SUNDAY MORNING MAY REACH 2 TO 4 INCHES IN A FEW AREAS MAINLY SOUTH OF
THE HIGHWAY 84.

IN ADDITION...SUSTAINED WINDS WILL INCREASE AS THE HEAVIER RAIN BANDS
ROTATE IN FROM THE EAST AND SOUTHEAST. WHILE SUSTAINED WINDS WILL
INCREASE TO BETWEEN 15 AND 30 MPH...SOME HIGHER GUSTS UPWARDS OF 35
TO 40 MPH WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORM
RAIN BANDS LATE TONIGHT.

THE POSSIBILITY OF BRIEF TORNADOES WITH THE STRONGER RAIN BANDS CAN
NOT BE ENTIRELY RULED OUT AS HIGH AMOUNTS OF LOW LEVEL SHEAR WILL BE
PRESENT ACROSS THIS REGION LATE THIS AFTERNOON THROUGH SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN BANDING WILL BE LIKELY AS TROPICAL STORM LEE MOVES VERY
SLOWLY NORTHWARD INTO THE REGION SUNDAY THROUGH MONDAY NIGHT. THIS
WILL CONTINUE TO ALLOW HIGH RAINFALL RATES TO OCCUR OVER A LONG
DURATION OF TIME AND ALLOW FOR TOTAL RAINFALL ACCUMULATIONS TO REACH
UPWARDS OF 10 TO 15 INCHES WITH LOCALLY HIGHER AMOUNTS BEFORE
TUESDAY. RAIN WILL EVENTUALLY TAPER OFF BY TUESDAY NIGHT AS THE
SYSTEM PULLS AWAY TO THE NORTHEAST ACROSS THE SOUTHERN APPALACHIANS.

WINDS WILL CONTINUE TO INCREASE TO 25 TO 40 MPH WITH SOME HIGHER
GUSTS ACROSS SOUTH MISSISSIPPI AND PORTIONS OF NE LOUISIANA SUNDAY
AND MONDAY AS THE STRONGER WIND FIELD PUSHES FARTHER NORTH. WINDS
WILL SUBSIDE AS TROPICAL STORM LEE PUSHES EAST OF THE REGION BY
TUESDAY NIGHT.

BRIEF TORNADOES WILL CONTINUE TO BE POSSIBLE IN ANY ORGANIZED RAIN
BAND THAT SETS UP ACROSS THE REGION SUNDAY INTO MONDAY...BUT
ESPECIALLY SUNDAY ACROSS PORTIONS OF SOUTHEASTERN AND EAST-CENTRAL
MISSISSIPPI.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED AT TIMES THROUGH LABOR DAY.

ARZ074-075-MSZ018-019-025>039-041145-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
637 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND PORTIONS
OF NORTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN BANDING WILL BE LIKELY AS TROPICAL STORM LEE MOVES VERY
SLOWLY NORTHWARD TOWARD THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT.
THIS WILL CONTINUE TO ALLOW HIGH RAINFALL RATES TO OCCUR OVER A LONG
DURATION OF TIME AND ALLOW FOR TOTAL RAINFALL ACCUMULATIONS TO REACH
UPWARDS OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS BEFORE TUESDAY.
RAIN WILL EVENTUALLY TAPER OFF BY TUESDAY NIGHT AS THE SYSTEM PULLS
AWAY TO THE NORTHEAST ACROSS THE SOUTHERN APPALACHIANS.

EAST TO NORTHEAST WINDS WILL CONTINUE TO INCREASE TO 15 TO 25 MPH
WITH SOME HIGHER GUSTS SUNDAY AND MONDAY AS THE STRONGER WIND FIELD
PUSHES FARTHER NORTH. WINDS WILL SUBSIDE AS TROPICAL STORM LEE PUSHES
EAST OF THE REGION BY TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES SUNDAY NIGHT INTO MONDAY NIGHT.

LAZ007>009-015-016-MSZ040>052-056>058-041145-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
637 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

TORRENTIAL RAINFALL FROM THE OUTER RAIN BANDS OF TROPICAL STORM LEE
WILL INFILTRATE NORTHWARD ACROSS THE I-20 CORRIDOR THIS AFTERNOON AND
REALLY PICK UP TONIGHT. A FLASH FLOOD WATCH HAS BEEN POSTED STARTING
TONIGHT THROUGH SUNDAY NIGHT AND WILL LIKELY BE EXTENDED FURTHER. TOTAL
RAINFALL AMOUNTS THROUGH EARLY SUNDAY WILL REACH 1 TO 3 INCHES AND BE
ADDING UP QUICKLY THEREAFTER.

EASTERLY WINDS WILL BE PICKING UP THIS AFTERNOON AND TONIGHT FROM 10
TO 20 MPH WITH GUSTS OF 30 MPH IN THE RAIN BANDS LIFTING NORTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN BANDING WILL BE LIKELY AS TROPICAL STORM LEE MOVES VERY
SLOWLY NORTHWARD INTO THE REGION SUNDAY THROUGH MONDAY NIGHT. THIS
WILL CONTINUE TO ALLOW HIGH RAINFALL RATES TO OCCUR OVER A LONG
DURATION OF TIME AND ALLOW FOR TOTAL RAINFALL ACCUMULATIONS TO REACH
UPWARDS OF 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS BEFORE TUESDAY.
RAIN WILL EVENTUALLY TAPER OFF BY TUESDAY NIGHT AS THE SYSTEM PULLS
AWAY TO THE NORTHEAST ACROSS THE SOUTHERN APPALACHIANS.

WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH SOME HIGHER
GUSTS ACROSS SOUTH MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA
SUNDAY INTO MONDAY AS THE STRONGER WIND FIELD PUSHES FARTHER NORTH.
WINDS WILL SUBSIDE AS TROPICAL STORM LEE PUSHES EAST OF THE REGION BY
TUESDAY NIGHT.

BRIEF TORNADOES WILL CONTINUE TO BE POSSIBLE IN ANY ORGANIZED RAIN
BAND THAT SETS UP ACROSS THE REGION SUNDAY INTO MONDAY...BUT
ESPECIALLY SUNDAY ACROSS PORTIONS OF SOUTHEASTERN AND EAST-CENTRAL
MISSISSIPPI.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH LABOR DAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 1:58 PM CDTRiver Flood WarningJANClay3 days
Sep 3, 3:57 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more52 hr

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.